LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Nausea from Tetracycline

 - UBBFriend: Email this page to someone!    
Author Topic: Nausea from Tetracycline
Sojourner
LymeNet Contributor
Member # 9424

Icon 1 posted      Profile for Sojourner     Send New Private Message       Edit/Delete Post   Reply With Quote 
My husband is on 2000mgs of tetra (1000 per dose) and is having trouble with nausea.

He's tried taking it on an empty stomach and eating 20 mins later. He's also tried taking the tetra 1 hour after eating. Neither strategy worked.

Is the nausea something that passes in time (like dizziness on Mino) or is it just a permanent side effect??

Posts: 554 | From Naples, Italy | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
sixgoofykids
Moderator
Member # 11141

Icon 1 posted      Profile for sixgoofykids   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've not taken Tetra, but with other meds taking something like Prilosec has helped my nausea.

--------------------
sixgoofykids.blogspot.com

Posts: 13449 | From Ohio | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
steelbone
LymeNet Contributor
Member # 14014

Icon 1 posted      Profile for steelbone     Send New Private Message       Edit/Delete Post   Reply With Quote 
Wow that's a lot of tetra. I was taken 1500 mg a day 750 in the moning and 750 at night. I felt pretty crummy for several weeks until my body got use to it.

hang in there...it's not easy

--------------------
All The Best,
Paul
[email protected]

The harder you work the luckier you get!

Posts: 965 | From Nebraska Cornhuskers fan in Massachusetts | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
tanzi2u
LymeNet Contributor
Member # 9237

Icon 1 posted      Profile for tanzi2u     Send New Private Message       Edit/Delete Post   Reply With Quote 
It took about 2 weeks here to adjust to the tetra. Mornings were worse than evenings.

We were told to try eating a saltine cracker or 2, or some applesauce then try taking the meds.

Or instead of taking them all at once, space them out over a hour. For whatever reason, taking them with something other than water seemed to help also.

Good luck!

Posts: 115 | From USA | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
jagb09
Member
Member # 14713

Icon 1 posted      Profile for jagb09     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hey-
I just finished a round of tetracycline, 1500 mg/day.

My dr. told me to take it the same way, 20 min before food or 1 hour after. He also told me not to lie down for 2 hours after taking the pills.

I was so nauseous at first but I found that getting up and doing something helped.

I also found that eating small meals of bland things like saltines helped. Eating in general helped and I am happy I am off them now so I can loose the weight I gained [Smile]

I would say after about 2 weeks I wasn't nauseous as much but it all depending on the day really.

In the mornings though, eating then taking them 1 hour later worked best. In the evening I took them, then ate exactly 20 minutes later, if I waited longer then that I would be so nauseous!

Take lots of probiotics too. I bought a very expensive bottle at the health food store.

It was about $27 and is called "Vital 10" by Klaire Labs. It has 10+ billion CFU's and is a multi species probiotic.

It needs to be kept in the fridge and should be sold out of the fridge.

It really helped with gi problems. I had no loose stools at all the entire time. It also helped with the nausea.

Take the probios about 1 or 2 hours before he takes the meds though so they have time to "set up the place" i.e. build their healthy happy little biotic colonies in his gut:) before the antibiotics get there.

I also found increasing the amount of probios helped with the nausea. I took them 3x a day and the nausea pretty much went away.

Good Luck!

Posts: 59 | From stratford, CT | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
METALLlC BLUE
Frequent Contributor (1K+ posts)
Member # 6628

Icon 1 posted      Profile for METALLlC BLUE     Send New Private Message       Edit/Delete Post   Reply With Quote 
You can use a proton pump inhibitor but take it as far away from the Tetracycline doses as possible. 6 hours is good if possible. The Tetracycline will still work, though you'll hear people advise against it.

It's just an idea. If the nausea and sickness are ongoing and do not improve, you can stop treatment for a few days until the stomach normalizes and give it a little time to heal and then begin again. Unfortunately Tetracycline is acidic and hard to tolerate for a lot of people.

2,000mg is a bit too much by the way. 1,500mg does the job.

--------------------
I am not a physician, so do your own research to confirm any ideas given and then speak with a health care provider you trust.

E-mail: [email protected]

Posts: 4157 | From Western Massachusetts | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
Sojourner
LymeNet Contributor
Member # 9424

Icon 1 posted      Profile for Sojourner     Send New Private Message       Edit/Delete Post   Reply With Quote 
ALL great ideas! Thanks so much. Gonna try everything!!

You all have a super day [kiss]

Posts: 554 | From Naples, Italy | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.